Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Chills and sweats


[Fo...]

Recommended Posts

Hi there, I've now been clean for a year from Diazepam and/or Temazepam that I took for 30 years, but the only thing that still bothers me is that my body doesn't seem able to deal with temperature changes.  If when showering I get my back too hot with the hot water I get a chill.  Also when the weather changes from warm to chilly.....I get a chill followed by a bad headache and then hot flashes and become drenched with sweat.  If I walk around with a wet face it's like the nerve endings are getting chilled.  I know all this sounds very strange but it really pulls me down and I feel ill for days.....and then it goes away until the next time.  I'd be interested to know if anyone else suffers at all from this.....thankyou.
Link to comment
Share on other sites

Hello Forestgirl,

 

Welcome to Benzo Buddies! While one year off is a good length of time away from benzos, sometimes recovery can take much longer than we like. At one year off I was not healed and still experienced a plethora of withdrawal symptoms. The second year brought much more healing.

 

You took diazepam/temazepam for many years. What dosage did you average?  Benzos make significant changes to the nervous system.  Nerve issues like you describe are very common.  They were the longest lasting symptoms for me.  The nervous system can stay highly sensitized until it is able to find balance again.

 

I'm glad you've joined the forum. You'll find you are not alone in dealing with these lingering symptoms.  Others will able to relate to your situation and will offer advice and encouragement.  I'll give you a link to the Post Withdrawal Recovery Board where you can post and receive feedback from others.

 

The fact that these feelings go away after a period of time shows that your system is working to recover.  I know it's difficult to get through this challenging process. Patience, acceptance and distraction worked best for me.  Let us know how we can help, we're here for you.

 

Post-withdrawal Recovery Support

 

pianogirl  :)

Link to comment
Share on other sites

Hi Piano girl,

Thankyou so much for your prompt reply, it's much appreciated.  My dosage varied from 5-15mg per day depending on my needs.  It followed a traumatic time in my life (divorce) and with also coming off HRT for 15 years.  I was a mess with lots of panic attacks and insomnia.  However, it took me three years to come off the benzos and I'm so glad I did.    It's so good not to rely on drugs anymore.....but mainly now I suffer with getting stressed so quickly and am very tearful over the slightest thing.  I know it's all to do with GABA and neurotransmitters and that time will heal.  It's just that the chills and sweats were a bit worrying as I wasn't sure why I was getting them.....but now I realise that it's because my body is super sensitive......thankyou for pointing that out to me.  It's so good to be able to come on this site and get reassurance so quickly.  Thankyou again, regards Forestgirl

Link to comment
Share on other sites

Hi there, I've now been clean for a year from Diazepam and/or Temazepam that I took for 30 years, but the only thing that still bothers me is that my body doesn't seem able to deal with temperature changes.  If when showering I get my back too hot with the hot water I get a chill.  Also when the weather changes from warm to chilly.....I get a chill followed by a bad headache and then hot flashes and become drenched with sweat.  If I walk around with a wet face it's like the nerve endings are getting chilled.  I know all this sounds very strange but it really pulls me down and I feel ill for days.....and then it goes away until the next time.  I'd be interested to know if anyone else suffers at all from this.....thankyou.

 

This may have nothing to do with benzo withdrawal.

Link to comment
Share on other sites

Hello Forestgirl and welcome -

 

If you do a search of hot flashes and chills you'll find a lot of mention of these.  I've experienced alternating hot flashes and chills too.

 

In Chapter III of The Ashton Manual you'll find a brief discussion of this symptom as well.

 

The tearfulness and heightened emotional state are also very common.

 

As you heal these symptoms tend to fade away gradually.

 

Take care,

Brighterday

 

Link to comment
Share on other sites

×
×
  • Create New...